Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 663, NWS Jackson, MS

September 11, 2011Claiborne County, Copiah County, Hinds County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Sep 11, 2011, 7:39 PM CDT for Claiborne County, Copiah County, Hinds County, Mississippi. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2011, 7:39 PM CDT (00:39 UTC)
Expired
Sep 11, 2011, 8:45 PM CDT
In force
66 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Claiborne County, MS, Copiah County, MS, Hinds County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 62 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 11, 7:50 PM CDTHAIL 1Carpenter, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5327 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

867 
WUUS54 KJAN 120039
SVRJAN
MSC021-029-049-120145-
/O.NEW.KJAN.SV.W.0663.110912T0039Z-110912T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT SUN SEP 11 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHWESTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
  NORTHEASTERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 845 PM CDT

* AT 740 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROCKY SPRINGS MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CARPENTER...UTICA AND DENTVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3211 9037 3186 9042 3196 9087 3214 9083
TIME...MOT...LOC 0040Z 279DEG 21KT 3204 9074

$$

BK
3 follow-up statements
991 
WWUS54 KJAN 120048
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
748 PM CDT SUN SEP 11 2011

MSC021-029-049-120145-
/O.CON.KJAN.SV.W.0663.000000T0000Z-110912T0145Z/
HINDS MS-COPIAH MS-CLAIBORNE MS-
748 PM CDT SUN SEP 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN CLAIBORNE...NORTHWESTERN COPIAH AND SOUTHWESTERN
HINDS COUNTIES...

AT 748 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CARPENTER MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UTICA
AND DENTVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3211 9037 3186 9042 3196 9087 3214 9083
TIME...MOT...LOC 0048Z 279DEG 21KT 3204 9068

$$

BK
684 
WWUS54 KJAN 120055
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
755 PM CDT SUN SEP 11 2011

MSC021-120106-
/O.CAN.KJAN.SV.W.0663.000000T0000Z-110912T0145Z/
CLAIBORNE MS-
755 PM CDT SUN SEP 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLAIBORNE COUNTY
IS CANCELLED...

LAT...LON 3193 9072 3206 9072 3213 9072 3211 9037
      3186 9042
TIME...MOT...LOC 0056Z 279DEG 21KT 3201 9059

$$

MSC029-049-120145-
/O.CON.KJAN.SV.W.0663.000000T0000Z-110912T0145Z/
HINDS MS-COPIAH MS-
755 PM CDT SUN SEP 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN COPIAH AND SOUTHWESTERN HINDS COUNTIES...

AT 756 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DENTVILLE MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3193 9072 3206 9072 3213 9072 3211 9037
      3186 9042
TIME...MOT...LOC 0056Z 279DEG 21KT 3201 9059

$$

BK
196 
WWUS54 KJAN 120104
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
804 PM CDT SUN SEP 11 2011

MSC029-049-120145-
/O.CON.KJAN.SV.W.0663.000000T0000Z-110912T0145Z/
HINDS MS-COPIAH MS-
804 PM CDT SUN SEP 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN COPIAH AND SOUTHWESTERN HINDS COUNTIES...

AT 804 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
DENTVILLE MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3193 9072 3206 9072 3213 9072 3211 9037
      3186 9042
TIME...MOT...LOC 0104Z 274DEG 27KT 3202 9053

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 6:09 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Sep 11, 6:09 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
609 PM CDT SUN SEP 11 2011

.UPDATE...A NARROW AXIS OF M60S DEWPOINTS HELPING TO FEED -6 TO -7
LIFTED INDEXES AND 1500-2000J/KG SBCAPES FOR THE HOUR OR TWO BEFORE
THE DAYTIME HEATING ENDS. HAVE UPDATED ZONES/GRIDS TO BUMP UP TSRA
POPS FOR A FEW HOURS AND ALSO ADJUSTED HOURLY TRENDS SLIGHTLY. A
BRIEF STRONG/SEVERE STORM POSSIBLE UNTIL ABOUT 7-730PM FROM ROUGHLY
ABOUT I-55 EWD ACROSS THE HIGHWAY 82 CORRIDOR./40/

&&

.AVIATION...
VFR CONDS WILL PREVAIL ACROSS MOST THE ARKLAMISS THROUGH MONDAY
WITH THE ONLY EXCEPTION BEING A POSSIBILITY FOR MVFR VSBY ALONG THE
HWY 84 CORRIDOR 09-13Z. A FEW SHRA/MAYBE TSRA/ ACTIVITY ACROSS
NRN PORTIONS OF THE CWFA THIS EVENING...COMING TO AN END AFTER
SUNDOWN. SFC WINDS WILL BE SWLY 5-10KTS BECOMING LIGHT WLY OVRNGT.
/40/

&&

.PREV DISCUSSION... /ISSUED 320 PM CDT SUN SEP 11 2011/

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...DRY THROUGH THE PERIOD
WITH A SLOW WARMING TREND. WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS A
SHORTWAVE TROUGH AXIS OVER OUR MS DELTA REGION THAT WILL SWING EAST
ACROSS MS THIS EVENING AND INTO ALABAMA BY MIDNIGHT. VISIBLE
SATELLITE IMAGERY EARLY THIS AFTERNOON SHOWED A BROKEN BAND OF
CLOUDS AROUND 12KFT ACROSS THE CENTRAL PORTIONS OF THE CWA. WITH THE
EXCEPTION OF A FEW ISOLATED THUNDERSTORMS OVER NORTH
MISSISSIPPI...LOCAL RADARS HAVE ONLY SHOWN A FEW LIGHT RETURNS
ASSOCIATED WITH THE BAND OF CLOUDS IN OUR CWA. HAVE REMOVED THUNDER
WORDING THIS AFTERNOON ALL EXCEPT OUR NORTHWEST ZONES BUT...WL
MAINTAIN A MENTION OF ISOLATED LIGHT SHOWERS NORTH OF INTERSTATE 20
AS LIMITED DEEP MOISTURE WILL CONTINUE TO LIMIT CONVECTION IN OUR
CWA. SKIES WILL CLEAR IN THE WAKE OF THE UPPER LEVEL TROUGH. DESPITE
THE RESULTING NW FLOW ALOFT THERE WILL BE NO LOW LEVEL CAA AND
MONDAY MORNING LOWS WILL BE A DEGREE OR TWO WARMER THAN THIS
MORNING'S LOWS. NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH TUESDAY
ACROSS OUR CWA AS THE UPPER TROUGH SHIFTS EAST HIGH PRESSURE ALOFT
REMAINS CANTERED OVER SOUTHERN TX/MEXICO. SURFACE HIGH PRESSURE WILL
WEAKEN OVER OUR CWA THROUGH TUESDAY ALLOWING A SLOW MODERATION OF
OUR RELATIVELY DRY AIRMASS. THE GRADUAL INCREASE IN MOISTURE WILL
HELP KEEP OVERNIGHT LOWS WARMER AND CLOSER TO NORMAL BY WEDNESDAY
MORNING BUT...A COUPLE MORE COOLER THAN NORMAL NIGHTS ARE ON TAP FOR
TONIGHT AND MONDAY NIGHT. DAYTIME HIGHS WILL TOP OUT A LITTLE ABOVE
NORMAL MONDAY AROUND 90F AND THEN WARMER THAN NORMAL TUESDAY IN THE
LOWER 90S. GUIDANCE TEMPS WERE CLOE AND MAV MOS WAS GENERALLY
ACCEPTED. /22/

LONG TERM...WEDNESDAY THROUGH SUNDAY...LONG RANGE MODELS AND
ENSEMBLES SHOW A BROAD UPPER TROUGH WILL PASS INTO THE REGION FROM
THE NORTH AS WE GO INTO THE MIDDLE TO LATER PART OF NEXT WEEK. THIS
WILL SEND A FRONT INTO THE REGION FOR WEDNESDAY INTO THURSDAY. WE
MAY BE ABLE TO SQUEEZE OUT SOME THUNDERSTORMS WITH THE FRONTAL
SYSTEM. THE MODELS INCREASE PRECIPITABLE WATER TO AROUND 1.5 TO 1.9
INCHES...WHICH MAY BRING SOME RAIN COVERAGE TO THE REGION. THERE
WILL BE ENOUGH LAPSE RATE AND INSTABILITY FOR SOME THUNDERSTORMS.
ALL IN ALL EXPECT A GENERALLY QUIET PATTERN FOR THE LONG TERM
PERIOD. EXPECT A SERIES OF WEAK SHORT WAVES TO PASS THROUGH THE
REGION FROM THE BROAD UPPER TROUGH FROM THE NORTH. EXPECT OUR
MARGINAL CHANCES OF RAIN TO CONTINUE THROUGH SUNDAY FROM THE SHORT
WAVES. THE ENSEMBLES AND MODELS HAS SOME NATURAL TIMING DIFFERENCES
ON THE SHORT WAVES. THE GFS DRIES OUT THE AREA FOR SATURDAY NIGHT
THROUGH SUNDAY WITH SOME MEAN DRYER AIR COMING FROM THE NORTH. THE
EURO DOES NOT SHOW ANY MEAN DRYING. SO HAVE OPTED TO GO WITH THE
EURO SOLUTION.

AS FAR AS TEMPS ARE CONCERN USED A BLEND OF MEX...EURO...GMOS AND
ENSEMBLE GUIDANCE. LOWS WILL BE MAINLY IN THE 60S WITH HIGHS MAINLY
IN THE 80S. FOR POPS USED A BLEND OF MEX AND ENSEMBLE GUIDANCE.

PER NATIONAL HURRICANE CENTER TROPICAL WEATHER OUTLOOK...TROPICAL
STORM NATE IS EXPECTED TO HEAD WEST FROM THE YUCATAN BAY INTO
SOUTHERN MEXICO...WHICH IS SUPPORTED BY THE GFS...EURO AND
ENSEMBLES. OTHERWISE NO OTHER STORMS ARE EXPECTED TO DEVELOP IN GULF
OR ANYWHERE UPSTREAM...THAT WILL AFFECT THE ARKLAMISS IN THE LONG
TERM./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       61  90  64  92 /   5   0   0   2
MERIDIAN      58  91  61  92 /   7   0   0   2
VICKSBURG     60  90  63  91 /   5   0   0   2
HATTIESBURG   62  91  64  93 /   3   0   0   2
NATCHEZ       63  89  65  91 /   4   0   0   2
GREENVILLE    61  90  65  93 /   6   0   0   2
GREENWOOD     60  90  64  93 /   8   0   0   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Sep 11, 1:06 PM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
106 PM CDT SUN SEP 11 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121815-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
106 PM CDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN

In the hours before

Special weather statement, Sep 11, 6:23 PM CDT, 1 hour 16 minutes before
MSZ028-029-120005-
WEBSTER MS-MONTGOMERY MS-
623 PM CDT SUN SEP 11 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
623 PM CDT SUN SEP 11 2011

...STRONG STORM TO PASS EAST OF DUCK HILL...MOVING SOUTHEAST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF SWEATMAN AT 622
PM CDT...MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE
LIKELY WITH THIS STORM WHICH SHOULD WEAKEN BEFORE 700 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN MONTGOMERY AND WESTERN WEBSTER COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3369 8943 3346 8946 3330 8946 3344 8973
      3367 8974 3368 8951 3371 8950
TIME...MOT...LOC 2322Z 336DEG 20KT 3365 8963

40
Special weather statement, Sep 11, 6:45 PM CDT, 54 minutes before
LAZ024-026-120015-
CONCORDIA LA-CATAHOULA LA-
645 PM CDT SUN SEP 11 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CDT SUN SEP 11 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER FROGMORE AT 645 PM
CDT...MOVING SOUTHEAST AT 20 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL CATAHOULA AND NORTHERN CONCORDIA PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3170 9169 3164 9140 3161 9142 3164 9150
      3163 9152 3159 9150 3160 9142 3157 9140
      3154 9145 3152 9152 3145 9152 3141 9148
      3137 9152 3143 9155 3141 9158 3134 9154
      3131 9156 3156 9183
TIME...MOT...LOC 2345Z 302DEG 19KT 3157 9167

BK
Special weather statement, Sep 11, 7:03 PM CDT, 36 minutes before
LAZ025-MSZ053-120035-
CLAIBORNE MS-TENSAS LA-
703 PM CDT SUN SEP 11 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
703 PM CDT SUN SEP 11 2011

STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WERE LOCATED 7 MILES NORTHWEST OF PORT
GIBSON...AND NEAR LAKE BRUIN AT 703 PM CDT...MOVING EAST AT 25 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

PEOPLE IN CLAIBORNE COUNTY...AND EAST CENTRAL TENSAS PARISH SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3195 9125 3215 9119 3213 9114 3212 9103
      3209 9099 3211 9096 3209 9097 3208 9094
      3209 9091 3210 9092 3207 9072 3185 9071
TIME...MOT...LOC 0003Z 286DEG 24KT 3203 9102

BK
Special weather statement, Sep 11, 7:06 PM CDT, 33 minutes before
MSZ029-032-120050-
WEBSTER MS-CHOCTAW MS-
706 PM CDT SUN SEP 11 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
706 PM CDT SUN SEP 11 2011

...STRONG STORM NEAR BELLEFONTAINE MOVING SOUTHEAST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER BELLEFONTAINE AT 706 PM CDT...
MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE LIKELY WITH
THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN CHOCTAW AND WEBSTER COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3369 8905 3344 8913 3362 8946 3373 8939
      3373 8920
TIME...MOT...LOC 0006Z 302DEG 17KT 3364 8929

40
Local storm report, Sep 11, 7:27 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CDT SUN SEP 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             8 N LEXINGTON           33.23N 90.05W
09/11/2011  E0.88 INCH       HOLMES             MS   EMERGENCY MNGR

            NICKEL SIZED HAIL NEAR ACONA.

&&

AWEBER
Special weather statement, Sep 11, 7:32 PM CDT, 7 minutes before
MSZ037-042-043-049-120115-
ATTALA MS-RANKIN MS-MADISON MS-YAZOO MS-
732 PM CDT SUN SEP 11 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CDT SUN SEP 11 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED OVER CAMERON AT 732 PM CDT...MOVING
SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE LIKELY WITH
THIS STORM AS IT HEADS TOWARD THE CAMDEN AREA BY 800 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME EAST CENTRAL YAZOO...NORTHEASTERN MADISON...EXTREME
NORTH CENTRAL RANKIN AND SOUTHWESTERN ATTALA COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3294 8975 3264 8974 3254 8994 3282 9004
      3288 8999 3288 8997 3293 8990 3296 8990
      3301 8987
TIME...MOT...LOC 0032Z 316DEG 20KT 3281 8988

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 7:03 PM CDTSpecial Weather StatementJANClaiborne32 min
Sep 11, 7:06 PM CDTSpecial Weather StatementJANWebster44 min
Sep 11, 7:13 PM CDTSevere Thunderstorm WarningJANYazoo62 min
Sep 11, 7:32 PM CDTSpecial Weather StatementJANMadison43 min
Sep 11, 8:03 PM CDTSpecial Weather StatementJANMadison42 min
Sep 11, 8:25 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson26 min
Sep 11, 8:55 PM CDTSpecial Weather StatementJANRankin30 min
Sep 11, 10:00 PM CDTSpecial Weather StatementJANLauderdale, Newton45 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.